Jump to content

Beta Blocker Not Working Anymore/vertigo


cardiactec
 Share

Recommended Posts

Hi all,

I am a little upset tonight. okay, A LOT upset. i havent been feeling that well for the past three days. i have been very "spinny" feeling. i typically dont get the usual dizzy type potsy feelings all that much and even so this feeling i have been getting for the past three days is more like a vertigo sensation...it doesnt happen positionally, actually three days ago when it first started it woke me up (the spinning sensation) out of a dead sleep just because i turned my head on my pillow. anyway, i went to see my doc today about it and he seems to think it's POTS/autonomic related b ut that it may just be an "inner ear" thing (even though my ears from his examination are clean as a whistle, no sign of inflammation,etc) . two questions, the first, do you all get vertigo (not dizziness that comes with actual position change, like from supine to standing but similar to what i described, even while lying down) ??

another question.....this is why i'm even more upset tonight.....when i saw my doc they did orthostatic's on me (cuz at first he just assumed it was just all POTS related dizziness) and my heart rate standing was 170 (i was a little dizzy/sweaty/nauseous, but not like the same feeling i got when i was lying down and was spinning like crazy).

that HR would be great ---- if i WASNT ON MEDS! i am on 200 mg's of beta blocker! how and why the heck are my heart rates so out of control?!?! i am tired as is with being on such a high dose of beta to begin with, let alone the horrible fatigue that comes with pots/auto dys so to think about, ONCE AGAIN, having to add more beta is just crazy! my doc wants me to up the dose of the beta. man, before i know it i'll be coma tosed from not only the crazy amount of beta blocker i am on but the fatigue that comes with the condition!

i have done this with so many beta blockers - have had to up the dosages so many times, up to high high dosages, to no avail - then we just jump to the next beta blocker, it works for awhile, then bam, i have to increase more and more and more until my body just says "The heck with this, i'm gonna do what i want no matter how much blocker therapy you feed me"! ...........

does anyone deal with this? if so, what have you done to manage your heart rates???

i am so frustrated at this and am tired of having to up the dosages of a million type of beta blockers only to find out that when we reach the max dose, that my heart is just going to run off ahead of me anyway!

Link to comment
Share on other sites

well lol once again i can relate to your symptom of the vertigo, even while lying down. i have gotten that a few times since pots started for me in april somtimes i have slight vertigo walking as well but mostly lightheadedness constantly. One time i woke up and tried to sit up and was so dizzy i almost yacked.. i was like that most of the day and then it was gone..It comes and goes you see, at least in my case...As far as your heart rate going that high and putting you on another beta blocker or a higher dose i cant say i blame you for being concerned youre already on a high amount as it is..im sure its nothing to worry about that much and probably another block in the pots road that will come and go...but id defenatly talk to the doctor more about it ..good luck

Link to comment
Share on other sites

I just wanted to drop a line, and say I understand what you are going though. I wake up in the middle of the night sometimes with the room spinning, or like a falling feeling, at the same time my heart will be racing. My doctor was increase the beta as much as they can, but they need to wacth me for my b/p going to low.

Have they tried a different Beta, some a time relased while others are not.

I would talk to your doctor and let him/her know whats going on, and that you are worried about it. See if there are any other options. Hopfully this will pass for you.

Hang in there!

Link to comment
Share on other sites

hi there AJDVK,

thanks for your post.

yes they have tried a bunch of beta, selective and non-selective. i am beginning to think that the "magical formula" is going to involve adding something to the beta blocker instead of just trying to control the heart rates with beta alone. we have tried that before, been there and done that, so i think someone is going to have to start thinking outside of JUST the beta blocker box and start thinking about adding some other form of med TO the beta. ya know what i mean?

Link to comment
Share on other sites

I know what you mean, I hope there are able to find the right med, or right group of meds! I got a large mix of meds, and am still having the doctors up a mg hee and add a med there. Its a trail in error thing all the way! I hope they find the right mix for you soon! Thinking of you!!! B)

Link to comment
Share on other sites

hi i am feeling really dizzy right now and thinking i migh tthrow up..is this what youar e getting.?? my heart rate and bp seem normail so i dont know what is wrong

Link to comment
Share on other sites

Howdy,

well, i am now my eighth week of vertigo! everything is spinning my lips are numb my heart is fluttering and i'm generally feeling like i've been pushed down the stairs! ended up in hospital on tursday (sorry my keyboard is broken) and friday bcause i have labrynthitis which is true vertigo apparently - but te good news is that i got to seean ent person and they've referred me to the consultant. they think that it could last several MONTHS and that i will have to have rehabillitation after it - i have been warned though that a cold or any kind ofvirus can bring it back with a vengence! wonderful! Just so you kow though the spinning and waking you up does get better - however i feel so sick that i'm having recurrent dreams about vomittting.

You need to see an ENT specialist, they'll give you a hearing test and they'll check your eyes (apparenly you can tell people with vertigo because their eyes flicker when you have to concentrate on looking at things.

bebs x x x

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...